Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 20, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 8, 2016, 3:41 AM PST. It took effect at Mar 8, 2016, 1:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 3:41 AM PST (11:41 UTC)
- In effect from
- Mar 8, 2016, 1:00 PM PST
- Expired
- Mar 8, 2016, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
280 WHUS76 KMFR 081141 CCA MWWMFR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 341 AM PST TUE MAR 8 2016 ...STORM FORCE WINDS AND DANGEROUS SEAS POSSIBLE AGAIN WEDNESDAY... A WARM FRONT WILL MOVE INTO THE WATERS LATE THIS AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED FOR A PORTION OF THE WATERS. WINDS AND SEAS BRIEFLY LOWER TONIGHT...BUT ANOTHER STRONGER FRONT WILL ARRIVE WEDNESDAY WITH STORM FORCE WINDS POSSIBLE. MARINERS ARE URGED TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR MORE SPECIFIC DETAILS ON THIS POTENTIAL PERIOD OF STORMY WEATHER. PZZ350-356-370-376-090100- /O.EXT.KMFR.SW.Y.0038.000000T0000Z-160308T2100Z/ /O.EXT.KMFR.SC.Y.0032.160308T1700Z-160309T1500Z/ /O.UPG.KMFR.GL.A.0015.160308T1800Z-160309T0600Z/ /O.NEW.KMFR.GL.W.0020.160308T2100Z-160309T0400Z/ /O.EXT.KMFR.SR.A.0006.160309T1500Z-160310T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 341 AM PST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 1 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 8 PM PST THIS EVENING... ...STORM WATCH IN EFFECT FROM 7 AM PST WEDNESDAY MORNING THROUGH 10 PM PST WEDNESDAY EVENING... * WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KT THIS MORNING...INCREASING FURTHER TO 25 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT THIS AFTERNOON INTO THIS EVENING. SOUTH WINDS EASE SOME LATE TONIGHT INTO EARLY WEDNESDAY MORNING...BUT STORM FORCE WINDS ARE POSSIBLE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...WITH WINDS PEAKING EARLY WEDNESDAY EVENING. * SEAS: COMBINED SEAS OF 12 TO 15 FT TODAY WILL BECOME INCREASINGLY CHOPPY AS WIND WAVES BUILD THIS AFTERNOON. SEAS SUBSIDE SLIGHTLY TONIGHT...THEN VERY DANGEROUS WIND DRIVEN SEAS NEARING OR EXCEEDING 20 FEET ARE LIKELY TO DEVELOP WEDNESDAY. * AREAS AFFECTED: ALL AREAS WILL FEATURE SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT. GALES ARE EXPECTED THIS AFTERNOON INTO THIS EVENING FROM PORT ORFORD TO CAPE ARAGO BETWEEN 2NM AND 20NM FROM SHORE. ALL AREAS HAVE THE POTENTIAL FOR STORM FORCE WINDS AND DANGEROUS SEAS ON WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
835 WHUS76 KMFR 081146 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 346 AM PST TUE MAR 8 2016 ...STORM FORCE WINDS AND DANGEROUS SEAS POSSIBLE AGAIN WEDNESDAY... A WARM FRONT WILL MOVE INTO THE WATERS LATE THIS AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED FOR A PORTION OF THE WATERS. WINDS AND SEAS BRIEFLY LOWER TONIGHT...BUT ANOTHER STRONGER FRONT WILL ARRIVE WEDNESDAY WITH STORM FORCE WINDS POSSIBLE. MARINERS ARE URGED TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR MORE SPECIFIC DETAILS ON THIS POTENTIAL PERIOD OF STORMY WEATHER. PZZ350-356-370-376-090100- /O.CON.KMFR.SW.Y.0038.000000T0000Z-160308T2100Z/ /O.CON.KMFR.SC.Y.0032.160308T1700Z-160309T1500Z/ /O.CON.KMFR.GL.W.0020.160308T2100Z-160309T0400Z/ /O.CON.KMFR.SR.A.0006.160309T1500Z-160310T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 346 AM PST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 1 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 8 PM PST THIS EVENING... ...STORM WATCH IN EFFECT FROM 7 AM PST WEDNESDAY MORNING THROUGH 10 PM PST WEDNESDAY EVENING... * WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KT THIS MORNING...INCREASING FURTHER TO 25 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT THIS AFTERNOON INTO THIS EVENING. SOUTH WINDS EASE SOME LATE TONIGHT INTO EARLY WEDNESDAY MORNING...BUT STORM FORCE WINDS ARE POSSIBLE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...WITH WINDS PEAKING EARLY WEDNESDAY EVENING. * SEAS: COMBINED SEAS OF 12 TO 15 FT TODAY WILL BECOME INCREASINGLY CHOPPY AS WIND WAVES BUILD THIS AFTERNOON. SEAS SUBSIDE SLIGHTLY TONIGHT...THEN VERY DANGEROUS WIND DRIVEN SEAS NEARING OR EXCEEDING 20 FEET ARE LIKELY TO DEVELOP WEDNESDAY. * AREAS AFFECTED: ALL AREAS WILL FEATURE SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT. GALES ARE EXPECTED THIS AFTERNOON INTO THIS EVENING FROM PORT ORFORD TO CAPE ARAGO BETWEEN 2NM AND 20NM FROM SHORE. ALL AREAS HAVE THE POTENTIAL FOR STORM FORCE WINDS AND DANGEROUS SEAS ON WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
442 WHUS76 KMFR 082255 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PST TUE MAR 8 2016 ...STORM FORCE WINDS AND DANGEROUS SEAS POSSIBLE AGAIN WEDNESDAY... A WARM FRONT WILL MOVE INTO THE WATERS LATE THIS AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED FOR THE WATERS AROUND CAPE BLANCO. WINDS AND SEAS BRIEFLY LOWER TONIGHT...BUT ANOTHER STRONGER COLD FRONT WILL ARRIVE WEDNESDAY EVENING WITH STORM FORCE WINDS FOR THE MAJORITY OF THE WATERS. MARINERS ARE URGED TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR MORE SPECIFIC DETAILS ON THIS POTENTIAL PERIOD OF STORMY WEATHER. PZZ376-091300- /O.CAN.KMFR.GL.W.0020.000000T0000Z-160309T0400Z/ /O.EXT.KMFR.SC.Y.0032.000000T0000Z-160309T1800Z/ /O.UPG.KMFR.SR.A.0006.160309T1500Z-160310T0600Z/ /O.NEW.KMFR.SR.W.0006.160309T1800Z-160310T0900Z/ /O.NEW.KMFR.GL.W.0021.160309T1800Z-160310T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 255 PM PST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT NOW UNTIL 10 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS INCREASING TO 20 TO 30 KT THIS EVENING WITH GALE FORCE GUSTS TO 40 KT. SOUTH WINDS EASE TONIGHT THEN INCREASE TO 40 TO 50 KTS WITH GUSTS TO 60 WEDNESDAY EVENING. * SEAS: COMBINED SEAS OF 12 TO 15 FT TODAY WILL BECOME INCREASINGLY CHOPPY AS WIND WAVES BUILD THIS AFTERNOON. SEAS SUBSIDE SLIGHTLY TONIGHT...THEN VERY DANGEROUS WIND DRIVEN SEAS NEARING OR EXCEEDING 20 FEET ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. * AREAS AFFECTED: ALL AREAS WILL FEATURE SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT. FOR WEDNESDAY ALL THE WATERS WILL SEE GALES WITH STORM FORCE WINDS NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-091300- /O.EXT.KMFR.GL.W.0020.000000T0000Z-160309T0600Z/ /O.EXT.KMFR.SC.Y.0032.000000T0000Z-160309T1800Z/ /O.UPG.KMFR.SR.A.0006.160309T1500Z-160310T0600Z/ /O.NEW.KMFR.SR.W.0006.160309T1800Z-160310T0900Z/ /O.NEW.KMFR.GL.W.0021.160309T1800Z-160310T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 255 PM PST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT NOW UNTIL 10 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT NOW UNTIL 10 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT THIS AFTERNOON INTO THIS EVENING. WINDS EASE SOME TONIGHT...BUT SOUTH STORM FORCE WINDS 40-55 KTS WITH GUSTS TO 60 KTS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. * SEAS: COMBINED SEAS OF 12 TO 15 FT TODAY WILL BECOME INCREASINGLY CHOPPY AS WIND WAVES BUILD THIS EVENING. SEAS SUBSIDE SLIGHTLY TONIGHT...THEN VERY DANGEROUS WIND DRIVEN SEAS NEARING OR EXCEEDING 20 FEET ARE LIKELY TO DEVELOP WEDNESDAY. * AREAS AFFECTED: ALL AREAS WILL FEATURE SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT. GALES ARE EXPECTED THIS AFTERNOON INTO THIS EVENING FROM PORT ORFORD TO CAPE ARAGO BETWEEN 2NM AND 20NM FROM SHORE. FOR WEDNESDAY AFTERNOON AND EVENING...ALL AREAS WILL SEE GALES WITH STORM FORCE WINDS IN ALL THE WATERS NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
880 WHUS76 KMFR 090237 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 637 PM PST TUE MAR 8 2016 ...STORM FORCE WINDS AND DANGEROUS SEAS POSSIBLE AGAIN WEDNESDAY... A WARM FRONT WILL MOVE INTO THE WATERS LATE THIS AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED FOR THE WATERS AROUND CAPE BLANCO. WINDS AND SEAS BRIEFLY LOWER TONIGHT...BUT ANOTHER STRONGER COLD FRONT WILL ARRIVE WEDNESDAY EVENING WITH STORM FORCE WINDS FOR THE MAJORITY OF THE WATERS. MARINERS ARE URGED TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR MORE SPECIFIC DETAILS ON THIS POTENTIAL PERIOD OF STORMY WEATHER. PZZ350-356-370-091545- /O.NEW.KMFR.SE.W.0027.160309T0237Z-160309T0600Z/ /O.CON.KMFR.GL.W.0020.000000T0000Z-160309T0600Z/ /O.CON.KMFR.SC.Y.0032.000000T0000Z-160309T1800Z/ /O.CON.KMFR.GL.W.0021.160309T1800Z-160310T0900Z/ /O.CON.KMFR.SR.W.0006.160309T1800Z-160310T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 637 PM PST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT NOW UNTIL 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT NOW UNTIL 10 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH 25 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT THIS AFTERNOON INTO THIS EVENING. WINDS EASE SOME TONIGHT...BUT SOUTH STORM FORCE WINDS 40-55 KTS WITH GUSTS TO 60 KTS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. * SEAS: COMBINED SEAS OF 14 TO 16 FT TODAY WILL BECOME INCREASINGLY CHOPPY AS WIND WAVES BUILD THIS EVENING 0 TO 10 NM NEAR SHORE. SEAS SUBSIDE SLIGHTLY TONIGHT...THEN VERY DANGEROUS WIND DRIVEN SEAS NEARING OR EXCEEDING 20 FEET ARE LIKELY TO DEVELOP WEDNESDAY. * AREAS AFFECTED: ALL AREAS WILL FEATURE SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT WITH HAZARDOUS SEAS 0 TO 10 NM FROM SHORE NEAR CAPE BLANCO. GALES ARE EXPECTED THIS EVENING FROM PORT ORFORD TO CAPE ARAGO BETWEEN 2NM AND 20NM FROM SHORE. FOR WEDNESDAY AFTERNOON AND EVENING...ALL AREAS WILL SEE GALES WITH STORM FORCE WINDS IN ALL THE WATERS NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-091545- /O.NEW.KMFR.SE.W.0027.160309T0237Z-160309T0600Z/ /O.CON.KMFR.SC.Y.0032.000000T0000Z-160309T1800Z/ /O.CON.KMFR.GL.W.0021.160309T1800Z-160310T0900Z/ /O.CON.KMFR.SR.W.0006.160309T1800Z-160310T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 637 PM PST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT NOW UNTIL 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT NOW UNTIL 10 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS INCREASING TO 20 TO 30 KT THIS EVENING WITH GALE FORCE GUSTS TO 40 KT. SOUTH WINDS EASE TONIGHT THEN INCREASE TO 40 TO 50 KTS WITH GUSTS TO 60 WEDNESDAY EVENING. * SEAS: COMBINED SEAS OF 12 TO 16 FT TODAY WILL BECOME INCREASINGLY CHOPPY AS WIND WAVES BUILD THIS EVENING. SEAS SUBSIDE SLIGHTLY TONIGHT...THEN VERY DANGEROUS WIND DRIVEN SEAS NEARING OR EXCEEDING 20 FEET ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. * AREAS AFFECTED: ALL AREAS WILL FEATURE SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT WITH A SMALL AREA OF HAZARDOUS SEAS NEAR CAPE BLANCO. FOR WEDNESDAY ALL THE WATERS WILL SEE GALES WITH STORM FORCE WINDS NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 7, 9:28 PM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 7, 9:28 PM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
928 PM PST MON MAR 7 2016
.DISCUSSION...THERE WERE A FEW VERY LIGHT SHOWERS THIS EVENING.
WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN TONIGHT WITH A DECREASE
IN CLOUDS...EXCEPT PATCHY VALLEY LOW CLOUDS AND FOG LATE TONIGHT
INTO EARLY TUESDAY MORNING. THIS WILL RESULT IN A COLD NIGHT WITH
FREEZING TEMPERATURES IN MUCH OF THE INLAND PORTION OF SOUTHWEST
OREGON...IN NORTHERN CALIFORNIA AND ACROSS THE EAST SIDE.
A WEAK FRONT WILL BRING AN INCREASE IN CLOUDS TUESDAY MORNING WITH
LIGHT RAIN AND MOUNTAIN SNOW ACROSS MOST OF THE AREA IN THE
AFTERNOON WITH LINGERING/DIMINISHING SHOWERS TUESDAY EVENING. THE
SNOW LEVEL WILL BE AROUND 3500 FEET RISING TO AROUND 5000 FEET
DURING THE AFTERNOON WITH A SNOWFALL OF UP TO 2 INCHES EXPECTED.
A WARM FRONT WILL FOLLOW LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING WITH WIDESPREAD LIGHT TO MODERATE PRECIPITATION AND THE
SNOW LEVEL RISING TO AROUND 8000 FEET. LIGHT SHOWERS WILL LINGER
LATE WEDNESDAY THEN THE NEXT STORM IS EXPECTED. IT WILL BE WINDY
WEDNESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. STORM FORCE
WINDS ARE POSSIBLE OVER THE COASTAL WATERS AND HIGH WINDS ARE
LIKELY ALONG THE COAST...OVER RIDGES...AND OVER THE EAST SIDE.
THE FRONT WILL BE SLOW MOVING AND AFFECT MAINLY THE WEST SIDE
DURING WEDNESDAY NIGHT INCLUDING LOCALLY HEAVY RAIN FOR
CURRY...JOSEPHINE AND SISKIYOU COUNTIES. PRECIPITATION WILL
CONTINUE THURSDAY WITH A FOCUS OF HIGHEST QPF FROM MT SHASTA
SOUTHWARD INTO CENTRAL CALIFORNIA.
MODEL DIFFERENCES BECOME MORE SIGNIFICANT BEYOND THURSDAY BUT THE
PATTERN IS LIKELY TO REMAIN ACTIVE WITH FREQUENT PERIODS OF WET
AND WINDY WEATHER THROUGH EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 08/00Z TAF CYCLE...VFR IS EXPECTED ALL AREAS
THIS EVENING. PATCHY MVFR/IFR FOG AND LOW CLOUDS MAY DEVELOP IN
SOME OF THE VALLEYS TOWARD SUNRISE. MID AND HIGH LEVEL CLOUDS
WILL BE INCREASING ON TUESDAY, MID MORNING AT THE COAST AND LATE
AFTERNOON FOR SW OREGON AND THE KLAMATH BASIN. THERE COULD BE A
FEW SHOWERS TOWARD TUESDAY EVENING BUT CIGS ARE EXPECTED TO REMAIN
VFR. /FB
&&
.MARINE...UPDATED 100 PM PST MON 07 MAR 2016...SEAS WILL REMAIN
HAZARDOUS TO SMALL CRAFT WITH A HIGH WESTERLY SWELL. ANOTHER COLD
FRONT WILL MOVE INTO THE WATERS TUESDAY WITH A STRONG POTENTIAL
FOR GALE FORCE WIND GUSTS AND WARNING LEVEL SEAS, ESPECIALLY
BEYOND 10NM FROM SHORE AND NORTH OF GOLD BEACH. A GALE WATCH
CONTINUES FOR THOSE LOCATIONS...WITH SMALL CRAFT ADVISORY
CONDITIONS EXPECTED ELSEWHERE.
WINDS AND SEAS LOWERS BRIEFLY BEHIND THIS FRONT, BUT ANOTHER EVEN
STRONGER FRONT WILL ARRIVE WEDNESDAY. MODELS HAVE BEEN CONSISTENTLY
SHOWING 70-80 KT 925 MB WINDS AND 50-60 KT IN THE BOUNDARY LAYER
FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THESE
THRESHOLDS WOULD BE SUFFICIENT FOR AT LEAST STORM FORCE GUSTS OVER
THE WATERS. DUE TO THE CONSISTENCY IN THE MODEL GUIDANCE, WE FELT
CONFIDENT ENOUGH TO ISSUE A LONG LEAD TIME STORM WATCH FOR THIS
EVENT. MARINERS ARE URGED TO MONITOR THE LATEST NATIONAL WEATHER
SERVICE FORECASTS FOR MORE SPECIFIC DETAILS ON THIS POTENTIAL PERIOD
OF STORMY WEATHER. /FB
&&
.PREV DISCUSSION... /ISSUED 355 PM PST MON MAR 7 2016/
DISCUSSION...07/12Z NAM/GFS/EC IN.
THE NORTHERN HEMISPHERIC 500 MB CHART SHOWS A WAVE NUMBER OF FOUR
TO FIVE AROUND THE GLOBE WITH SIGNIFICANT LONGITUDINAL
FLOW...INDICATIVE OF AN ACTIVE PROGRESSIVE PATTERN...WHICH
CONTINUES TO BE THE CASE IN OUR REGION.
TODAY IS A TRANSITION DAY AS A LONG WAVE TROUGH MOVES OUT TO THE
EAST AND AN UPPER RIDGE BUILDS IN FROM THE WEST. SCATTERED SHOWERS
PEAKING THIS AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS
POSSIBLE...BUT NO STRIKES YET TODAY. SHOWER ACTIVITY WILL END
TONIGHT. SNOW LEVELS ARE 2500 TO 4000 FEET WITH THE LOWER VALUES
OVER THE WEST SIDE.
THE BREAK WILL BE SHORT-LIVED AS THE PROGRESSIVE STORMY PATTERN
WILL PERSIST. THE RIDGE AXIS WILL MOVE ONSHORE TUESDAY MORNING.
IT WILL THEN REMAIN OVER THE AREA BUT FLATTEN OUT...ALLOWING SHORT
WAVES TO MOVE OVER THE TOP OF IT IN STRONG WESTERLY FLOW TUESDAY
INTO WEDNESDAY. IT WILL BREAK TO THE EAST OF THE AREA WEDNESDAY
AFTERNOON.
THE NEXT FRONT WILL MOVE ONSHORE TUESDAY AFTERNOON...AND WILL
LIKELY BRING SOME GALE FORCE WINDS TO THE COASTAL WATERS. THIS
FRONT WILL THEN STALL OVER THE AREA TUESDAY NIGHT...THEN LIFT
NORTH OF THE AREA AS A WARM FRONT WEDNESDAY. THIS WILL BRING A
PERIOD OF RELATIVELY DRY WEATHER WEDNESDAY...BUT IT WON'T BE
COMPLETELY DRY. SNOW LEVELS WILL INITIALLY BE 2000 TO 3000 FEET
TUESDAY MORNING BUT WILL ZOOM UP TO 6000 TO 7000 FEET WEDNESDAY
WHEN THE FRONT LIFTS NORTH.
ONCE THE RIDGE MOVES OUT WEDNESDAY INTO WEDNESDAY NIGHT...A DEEP
UPPER LEVEL TROUGH WILL MOVE IN. THIS WILL PUSH A STRONG AND WINDY
COLD FRONT ONSHORE WEDNESDAY NIGHT INTO THURSDAY. STORM FORCE WINDS
ARE POSSIBLE OVER THE COASTAL WATERS AND HIGH WINDS ARE LIKELY
ALONG THE COAST...OVER RIDGES...AND OVER THE EAST SIDE.
STRONG SOUTHWEST FLOW ALOFT WITH EMBEDDED SHORT WAVES WILL PERSIST
UNTIL THE LONG WAVE TROUGH MOVES ONSHORE FRIDAY...SO MORE WEAKER
SYSTEMS WILL FOLLOW THE THURSDAY FRONT. EXPECT PLENTY OF
PRECIPITATION IN THE THURSDAY TO FRIDAY TIME FRAME AND RIVER
FLOODING MAY BE A CONCERN BY THAT TIME.
THE WET AND OCCASIONALY WINDY PATTERN WILL PERSIST THROUGH THE
WEEKEND AND INTO NEXT WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR PZZ350-356-370-376.
STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST TUESDAY
FOR PZZ350-356-370-376.
DW/JRS/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:20 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 12 hr |
| Mar 8, 2:55 PM PST | Gale Warning | MFR | 12 hr | |
| Mar 8, 2:55 PM PST | Storm Warning | MFR | 36 hr | |
| Mar 8, 3:03 PM PST | High Wind Watch | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 13 hr |
| Mar 8, 3:03 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 43 hr |
| Mar 8, 3:03 PM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.